Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 42, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 2, 2024, 3:38 PM CDT for Daviess County, Gentry County, Missouri. It took effect at May 2, 2024, 8:43 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2024, 3:38 PM CDT (20:38 UTC)
- In effect from
- May 2, 2024, 8:43 PM CDT
- Expired
- May 3, 2024, 9:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Daviess County, MO, Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 142 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Pattonsburg (PATM7). The gauge peaked at 28.91 ft at May 3, 2024, 4:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 3:34 PM CDT, 4 minutes earlier. Its key messages:
- Showers and thunderstorms continue through the evening hours. Training storms are causing flash flooding issues mainly east of a line extending from Kirksville, MO through Ottawa, KS. Please be careful if traveling.
- Friday looks to be dry with another round of storms expected late Friday night into Saturday. Scattered storms are possible throughout the weekend mainly south of I-70.
- There is the potential for strong to severe storms on Monday. All severe hazards are possible. The forecast will be refined as Monday approaches.
Area forecast discussion, May 2, 3:34 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 334 PM CDT Thu May 2 2024 .KEY MESSAGES... - Showers and thunderstorms continue through the evening hours. Training storms are causing flash flooding issues mainly east of a line extending from Kirksville, MO through Ottawa, KS. Please be careful if traveling. - Friday looks to be dry with another round of storms expected late Friday night into Saturday. Scattered storms are possible throughout the weekend mainly south of I-70. - There is the potential for strong to severe storms on Monday. All severe hazards are possible. The forecast will be refined as Monday approaches. && .DISCUSSION... Issued at 332 PM CDT Thu May 2 2024 A cold front is steadily working its way through the region. Progress has been slow keeping showers and thunderstorms around through the much of the afternoon. The primary concern through this evening is training storms across areas along a line stretching from Kirksville southwest through Ottawa, KS east of the I-35 corridor. Dynamic interactions between the front and southerly flow across Central MO caused the front to retrograde NW through the late morning hours. A building high to the west has restarted the eastward push of the front this afternoon. This has resulted in portions of north central MO through east central KS receiving around 1-4 inches of rain over the past several hours. This has exacerbate hydrological impacts with reports of flash flooding in urban areas and areas which have received lots of rainfall over the past 7 days. Training storms look to continue especially across east of the I-35 corridor. High pressure builds in through the evening hours pushing rain out this evening/overnight. Winds steadily circle the compass rose from south to northwest eventually becoming easterly as the surface high pushes across IA tomorrow. A small shortwave may bring some isolated showers late Friday afternoon across areas south of US-50; however, those will likely dissipated fairly quickly after sunset. A more pronounced shortwave enters the area Friday evening into Saturday with showers and thunderstorms looking to arrive Saturday morning and traverse the region through the morning hours look to depart in the mid afternoon. The active weather pattern looks to continue over the next several days. Another leeward wave looks to pass south of the region Sunday which could bring more showers and thunderstorms across areas south of I-70 as well as east of US-65. The most prominent feature of this active pattern is an anticipated trough which lands on the West Coast early Saturday morning. As it traverses the Rockies Monday, it becomes negatively tilted which brings the potential for strong to severe storms across the area Monday afternoon and evening. Uncertainties remain regarding where exactly the area of greatest potential for severe weather lies. Models have been oscillating between southern and northern Plains. SPC outlooks highlights this uncertainty with their Day 5 risk extending across most of the central Plains. Regardless of finer details, the potential for strong to severe storms including all severe hazards is possible during the afternoon and evening Monday. Latest guidance leans towards overnight widespread rainfall for western MO. Expected PWAT values above 1-1.5 inches presents further opportunities for flooding as heavy downpours are possible. Extended guidance persists the active pattern through next week suggesting more opportunities for showers and thunderstorms through the period.&& .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1250 PM CDT Thu May 2 2024 Scattered showers and storms will continue through the afternoon hours as a cold front moves across our area. Overcast skies expected to persist into the overnight hours followed by partial clearing in the early morning. Winds will be out of the NW at 5-10 kts during the evening before transitioning to the NE later on. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Pesel AVIATION...Hayes/Pesel
Hazardous weather outlook, May 2, 4:29 AM CDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu May 2 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu May 2 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread showers and thunderstorms are expected today. A few may be strong this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is potential for severe weather on Monday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 2, 12:30 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1230 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood 3 N Fontana 38.47N 94.84W
05/02/2024 Miami KS 911 Call Center
A portion of 363rd Street washed out between
Hedge Lane and Victory Road. Time estimated.
&&
SAWSpecial weather statement, May 2, 1:43 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
143 PM CDT Thu May 2 2024
MOZ040-021915-
Howard MO-
143 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN HOWARD COUNTY THROUGH
215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Franklin, or 8 miles southwest of Fayette, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3900 9282 3905 9293 3927 9279 3915 9257
TIME...MOT...LOC 1843Z 216DEG 20KT 3909 9283
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KrullSpecial weather statement, May 2, 2:16 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
216 PM CDT Thu May 2 2024
MOZ037-043-021945-
Cass MO-Jackson MO-
216 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CASS AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Hill, moving north at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lee's Summit, Blue Springs, Grain Valley, Pleasant Hill, Greenwood,
Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Unity
Village, and Tarsney Lakes.
This includes Interstate 470 between mile markers 9 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 9437 3902 9439 3899 9411 3895 9411
3874 9418
TIME...MOT...LOC 1916Z 197DEG 25KT 3883 9425
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:08 PM CDT | River Flood Warning | EAX | Linn, Livingston | 3 days |
| May 2, 6:58 AM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton, Jackson | 32 min |
| May 2, 7:31 AM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 2, 8:39 AM CDT | Special Weather Statement | EAX | Cass | 36 min |
| May 2, 8:43 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 58 hr |
| May 2, 9:33 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| May 2, 9:53 AM CDT | River Flood Warning | EAX | Chariton, Macon | 9 hr |
| May 2, 10:58 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton | 3 hr |
| May 2, 1:43 PM CDT | Special Weather Statement | EAX | Howard | 32 min |
| May 2, 1:56 PM CDT | Areal Flood Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 21 hr |
| May 2, 2:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 2, 2:42 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| May 2, 3:10 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Lafayette, Ray | 3 hr |
| May 2, 3:37 PM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| May 2, 3:38 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 34 hr |
| May 2, 4:01 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 3 hr |
| May 2, 5:02 PM CDT | River Flood Warning | EAX | Buchanan | 41 hr |
| May 2, 5:54 PM CDT | Areal Flood Warning | EAX | Cass, Jackson, Lafayette, Ray | 4 hr |
| May 2, 6:39 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, DeKalb, Gentry and 5 more | 16 hr |
| May 2, 8:56 AM CDT | Special Weather Statement | EAX | Miami | 34 min |
| May 2, 10:30 AM CDT | Flash Flood Warning | EAX | Miami | 9 hr |
| May 2, 2:45 PM CDT | Areal Flood Advisory | EAX | Linn | 3 hr |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.